TheLupusSite.com banner

1 - 8 of 8 Posts

·
Brenda
Joined
·
369 Posts
Discussion Starter #1
I've been on 4mg of medrol for about a year now. I've recently had a complication the doctor told me to watch out for and now I need to come off te medrol. I called the nurse and she told me to start taking 2mgs a day for 4 days then take 2mgs every other day for 4 days. After taking the medication for nearly a year is that a slow enough taper?
 

·
Registered
Joined
·
4,444 Posts
It does seem a bit fast compared to the slow tapers I've done, but the good news is you've only been on 4mg so your own body's cortisol is being produced already - or they should be. This may help you be able to get off that drug faster than is typically done. I'm sure they have to weigh the pros and cons of the side effect you've had with the possibility of lupus flaring up or pain from a quicker than normal pred reduction.

I'd go along with doctor's orders and report quickly anything that comes up that concerns you (if it happens at all). Good luck with your tapering!
 

·
Moderator
Joined
·
4,430 Posts
quite quick

hiya, Iam coming down slowly after a flare over Christmas, am on 5/7.5 prednisolone alternate days, go down to 5 on Saturday and I do feel the difference but copable with. Both my GP and Rheumy have said dipping under the 5 is the hard part and I should do a month on 5 then 4, then 3 etc but spend about a month on each drop so very slow compared to your schedule. Certainly it is good to alternate the doses if that helps but you should also listen to your body and contact them if you are experiencing any adverse effects, if they don't hear from you they will assume all is well. Hope it goes ok. :)
Claire
 

·
Registered
Joined
·
1,999 Posts
Hi Brenda,
I also think that fast is a bit speedy, but as Maia said, you haven't been on the major high doses that some of us started with. I do better with a longer taper, but that is just my body. I would go ahead and try it the way the nurse told you to. Then, if you start to have a reaction, call the doctor and talk to them about it. Since you are at a low dose, is there any reason why you need to drop it? I have found that I do better holding at a low dose, 3 mgs alternating 1 mg. My rheumy doesn't want me any lower than where I am at. Low as it is, it seems to hold off the yo-yo rebound that I see many people doing.

Good luck and let us know how you are doing.
Sally
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Brenda,
preds are like most meds it is at a level in your body and like with any med when coming off of it there might be problems, if you encounter a problem and you are concerned about anything that is happening don't wait call your doctors and report the problem so adjustment to your meds can be done to lessen the side effects. I am sure there is a reason for the drop in the preds at this rate. I would not think that your doctor does not have another way to help you if you do develope other problems when trying to do this for your safety. I do understand your concern and fear of being off the preds as they seem to of been helping you some. I wish you luck and no side effects to loosing the pred. Let us know how things are going with you please.
 

·
Registered
Joined
·
6,152 Posts
Hi Brenda

It does seem a little bit fast to me as well. I am tapering pred at the moment and have gotten from 5mg to 2.5 mg since last November. Im coming down a half mg each time every few weeks. I should have started on 2mg this week but because of a lot of all over body pain Im going to hold off for another week or so before coming down again.

If you find your pain levels are shooting up make that call to your Rheumy and request that you do a slower taper. The hardest part of coming off steroids is usually the last few mg's. :hug:

Best of luck and let us know how you are getting on

Luv n stuff
Joan:rose:
 

·
Brenda
Joined
·
369 Posts
Discussion Starter #7
Boy this is not fun! I've not been in this much pain in a very long time. I didn't realize how much the steroids were helping. I'm exhausted, in pain in most joints and am retaining fluid. On top of that a new place is hurting. Chest pain. I was afraid at first because it's on the left side. But it's been hurting for days and my o2 level is fine (I have an oximeter) so I know it's got to be some kind joint pain. Thank you all for your replies. I took my last dose on friday and I miss the stuff!
 

·
Moderator
Joined
·
4,430 Posts
Hiya,, pain is not the aim! I have not been able to go straight to 5 a day and have had to do 6/5 alternate days again as the pain increased. Please do listen to your body. It seemed quite a quick schedule and your body seems to be telling you that it is. I know we all like to manage on the lowest possible doses of these meds but if you are in alot of pain you are in danger of flaring and of getting miserable. It just might take a little longer than your schedule, which is better than flaring and going back to square one. Sorry to nag you:) just concerned. Please talk to your Rheumy.
Take care of yourself.
Claire X
 
1 - 8 of 8 Posts
Top